Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Complete Blood Count
Feb 12, 2006

I have recently received a copy of my lab test. The test was taken when I was not on any HIV medication. I am concerned about the results indicating a low white cell count 2.7K/uL; Hemoglobin 11.5g/dL; and, Hematocrit 35.3%. I am now on a HAART regimen and I understand that can lower these numbers further. Any suggestions on nutritional supplements etc. to help raise these numbers? Thanks!

Response from Dr. Holodniy

You don't indicate whether this was an acute decline in blood counts, or that this has been a consistent finding over time. You also don't indicate where you are on the spectrum of HIV infection (CD4 counts, etc). Many factors can affect blood counts. There are also many HIV meds that do not affect blood counts. You doctor should sort out whether this acute or chronic and what the possible causes might be (iron deficiency, GI bleeding, etc)



Previous
SHOULD I?
Next
Ref Range Negative

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement